HCG Question

So…I just finished up my first series of post-peak HCG shots to take care of that PMS and type-III luteal defect and I’m finding that I feel worse than normal.  Like, way worse.  Like, completely not in control of my normally quick emotional response to the extent that I have to put a muzzle on myself or leave the room to keep from punching people.  I have been pretty resistant to starting any type of fertility treatment because of the side effects of taking all these drugs and sometimes I already feel like it takes all my control to not lash out at the world, so I’m curious if this is just me or if other people have felt the same. I thought what I had read and been told about HCG is that its supposed to make PMS symptoms better, not worse.  Instead I just feel amped up, shaky, super fast heartbeat, and really aggressive.

My husband informed me that body builders use HCG to pump up so it basically acts like a steroid, which explains my quick-to-anger-ness.

(Which might also explain the chest acne, haven’t had that in years.)

(He also asked me not to punch him).

I thought HCG was like, baby fertility drugs?

So, dear internets-who-have-HCG-experience, is this normal?  Did/do you have similar responses to HCG?  Am I just crazy?

This roided up girl appreciates your comments…

Advertisements

25 thoughts on “HCG Question

  1. Before going on HCG I took progesterone via lozenge and then vaginally (the latter was kinda gross, thank God that didn’t last long!). HCG is the gentlest way that I’ve taken progesterone. The other ways made me tired and achy and it was such a relief that I didn’t have those side-effects with HCG.

    Perhaps you can ask if you can switch to another form of progesterone?

  2. HCG made me the same way. It did wonders for my lp defect though. It also helped with some pesky brown bleeding before cd 1. I tried PIO first and I was less psycho but I still had brown bleeding prior to cd 1 and it didn’t help my lp much.

    In hindsight I figured it made sense. The first few weeks that I was pregnant I was crazy! It was like the worst case of PMS ever! Very emotional, snappy, etc. Well, since HCG is the pregnancy hormone I figured it wasn’t all that strange.

    Maybe give it another cycle and if it’s not better see if they can switch you to something else.

    Oh, and I had a major acne flare up too. Chest, back, face…it was gross and annoying.

    • Results came back and they raised my progesterone too though, so I guess that’s good. Will give it another shot based on those positive results.

  3. I was on HCG for PMS and my lp too. HCG makes some women feel truly amazing (so I’ve been told). I did not feel amazing. I did not necessarily feel bad either… at least not emotionally bad. I felt physically awful though, and although it lengthened my lp phase to a perfect 14 days, it was definitely messing up my cycle in other ways (as you may recall from my blog :)). Definitely record all your symptoms and report to your doctor at the end of each cycle. That will help you both determine if this is really working for you. I made the mistake of not submitting my chart every month, and after a couple months of misery, my doctor finally did see my chart and took me off HCG immediately! I am now on vaginal progesterone (well, waiting to use it because I am having the longest pre-peak phase in history it seems :)). I am anxious to see if prog. suppositories will do for me what HCG wasn’t quite able to do.

    • Interesting, thanks for your comment! Yeah, emotionally bad may be easier to control (at least situation-ally) than physically bad. I did get a 14 day-er this cycle but for me that’s not unusual for me. I hope your progesterone works better for you this cycle! I will be watching :)

    • is it bad that i don’t know what those are? if they’re the thyroid (don’t have my stuff in front of me) my reverse T3 is high, and i’m actually starting T3 next month…

  4. I have a hard time commenting on ur blog, hopefully this works. I too had a bad reaction to hcg. Yes, its suppose to help pms! But in my case, it made my pms worse. Napro md took me off of it!

  5. I used HCG for 3 cycles and I didn’t notice any side effects – sorry, that I can’t be much help. It did lengthen my luteal phase though to 16 (normally it was 12-13). Have you tried the progesterone pills like JB said?

  6. I think bodybuilders use HCG to counteract the effect that taking steroids has on their hormones (steroids are kind of a man-bits killer), not to actually build muscle with.

    • Good point. The napro doctor’s said since its a hormone though it can have different effects on different people, so I guess we’ll try another month just to be sure.

    • Yeah, did the injection and I didn’t think it was bad. Had to given them all to myself. I hope next cycle will be better, I think I just expected it to take everything away and it didn’t.

  7. If your post-Peak hormones are both low, ask if you can take progesterone and estradiol in their pure forms. Everyone reacts differently to hCG (and all meds, for that matter), and you shouldn’t have to deal with those horrible side effects where there are alternatives.
    Also, ask about low dose Naltrexone for PMS. It has made a world of difference for my (mostly emotional) PMS symptoms.

  8. I’m on the vaginal form of progesterone right now, and my levels are still lower than my doctor likes, so I’ll probably be joining you with HCG… I’m a little concerned about those side effects though.

    • I was in a combination of new drugs + new situation, so hopefully this next cycle I’ll try to control my environment a little more and see if that helps. Do be nice to yourself. I’m already emotional/PMSy during that time and I think I just went full bore because I thought I was invincible on HCG, but I definitely wasn’t and was extremely irritable and just angry. Again, hoping next month is better.

  9. I am not sure that I understand why you are taking these – is it for fertility issues or for PMS symptoms???

    I have had quite a variety of experiences over my “fruitful” years… right now I am dealing with severe PMDD. I have been dx with a type II luteal phase defect for years. Have had a miscarriage and 2 children since that time (a total of 6 pregnancies, 5 live births). After the last, I have been on an SSRI (started for post partum depression, but also used in treating PMDD), thyroid medication, post peak progesterone and estradiol, low dose naltrexone, as well as many suggested supplements like fish oil, evening primrose oil, b6…. and still my problems are worsening. I have the laundry list of symptoms – physical and emotional. And I already get so out of control with anxiety, irritability and anger. There are two treatments left for PMDD that I am aware of (well, three but I am really not interested in using meds to induce a state of menopause). One is the HCG injections but now based on what you said I am really scared to try it. I don’t see how my family or I could survive any worse symptoms. The other option is an oopherectomy (removal of ovaries), which is an absolute last resort.

    I am a rare case, I don’t know about you…. perhaps the naltrexone would work. It can’t hurt you to try it. I thought that it was helping me, but over the course of 5 months my symptoms just came on harder. Will pray that things work out for you.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s